MAUDE Adverse Event Report: ABBOTT VASCULAR XIENCE SKYPOINT DRUG ELUTING CORONARY STENT DELIVERY SYSTEM

ABBOTT VASCULAR XIENCE SKYPOINT DRUG ELUTING CORONARY STENT DELIVERY SYSTEM
Model Number 1804275-28
Medical Device Problem Code Patient-Device Incompatibility (2682)
Health Effect - Clinical Codes Cardiac Enzyme Elevation (1838); Myocardial Infarction (1969); Nausea (1970); Diaphoresis (2452); Thrombosis/Thrombus (4440)
Date of Event 04/13/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The device was not returned for evaluation.A review of the lot history record identified no manufacturing nonconformities issued to the reported lot that would have contributed to this event.Additionally, a review of the complaint history identified no similar incidents from this lot.A conclusive cause for the reported patient-device incompatibility (wall apposition) could not be determined.In addition, a conclusive cause for the reported patient effects, and the relationship to the product, if any, cannot be determined; however, the reported treatments appear to be related to the operational context of the procedure.The reported patient effects of nausea, thrombosis and myocardial infarction are listed in the xience skypoint, everolimus eluting coronary stent system (eecss), electronic instructions for use as known patient effects of coronary stenting procedures.There is no indication of a product quality issue with respect to manufacture, design, or labeling.
 
Event or Problem Description
It was reported that the first percutaneous coronary intervention (pci) was performed on (b)(6) 2022 to treat a lesion in the mid left anterior descending (mlad) coronary artery with moderate calcification and mild tortuosity.The 2.75x28mm xience skypoint stent was implanted and the procedure was completed.There was no issue found on the follow up one month later.On the (b)(6) 2023, the patient presented to the hospital with cold sweat and vomiting.Electrocardiogram was performed and the right bundle branch was noted completely blocked, the troponin-t was positive, and myocardial infarction (mi) was confirmed.In stent thrombosis was noted and stent mal-apposition was confirmed via optical coherence tomography (oct).The patient was hospitalized, percutaneous old balloon angioplasty (poba) was performed to treat the thrombosis.The patient was discharged.No additional information was provided.
 
Additional Manufacturer Narrative
The device was not returned for evaluation.Production record and corrective and preventive actions (capa) reviews were performed and revealed no indication of a product quality issue.Additionally, a review of the complaint history identified no similar incidents from this lot.A conclusive cause for the reported patient-device incompatibility (wall apposition) could not be determined.In addition, a conclusive cause for the reported patient effect(s) of nausea, thrombosis, myocardial infarction, diaphoresis, cardiac enzyme elevation, and the relationship to the product, if any, cannot be determined; however, the reported treatments appear to be related to the operational context of the procedure.The reported unrelated death was due to heart failure, and the xience skypoint did not cause or contribute to the patient death.The reported patient effects of nausea, death, thrombosis and myocardial infarction are listed in the xience skypoint, everolimus eluting coronary stent system (eecss), electronic instructions for use as known patient effects of coronary stenting procedures.There is no indication of a product quality issue with respect to manufacture, design, or labeling.
 
Event or Problem Description
Subsequent to reports being filed, it was reported that the patient died of heart failure on (b)(6) 2024; however, in the physicians opinion, the xience skypoint stent did no cause or contribute to the death or heart failure.No additional information was provided.

Brand Name
XIENCE SKYPOINT DRUG ELUTING CORONARY STENT DELIVERY SYSTEM
Common Device Name
DRUG ELUTING CORONARY STENT DELIVERY SYSTEM
Manufacturer (Section D)
ABBOTT VASCULAR
26531 ynez rd.
temecula CA 92591 4628
Manufacturer (Section G)
ABBOTT VASCULAR, REG # 3005718570 (P099)
cashel road
clonmel tipperary
EI  
Manufacturer Contact
lindsey bell
26531 ynez rd.
temecula, CA 92591-4628
9519143996
MDR Report Key16899462
Report Number2024168-2023-04973
Device Sequence Number15162838
Product Code NIQ
UDI-Device Identifier08717648233180
UDI-Public(01)08717648233180(17)240720(10)107144A
Combination Product (Y/N)Y
Initial Reporter CountryJA
PMA/510(K) Number
P110019
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/17/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/20/2024
Device Model Number1804275-28
Device Catalogue Number1804275-28
Device Lot Number107144A
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 04/14/2023
Supplement Date Received by Manufacturer06/07/2024
Initial Report FDA Received Date05/09/2023
Supplement Report FDA Received Date06/17/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured07/21/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization;
Patient Age75 YR
Patient SexMale
Patient Weight67 KG